Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 16, 2015, 11:58 PM CDT for 6 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2015, 11:58 PM CDT (04:58 UTC)
- Expired
- Apr 17, 2015, 1:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 12:12 AM CDT | HAIL 1.75 | 4 Se Lake Mcclellan, TX | HAIL UP TO GOLF BALL SIZE WAS FALLING AT THE GRAY COUNTY REST AREA. |
| Apr 17, 12:15 AM CDT | HAIL 0.88 | Howardwick, TX | DIME TO NICKEL HAIL AT THIS TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS54 KAMA 170458
SVRAMA
TXC087-129-179-211-393-483-170600-
/O.NEW.KAMA.SV.W.0045.150417T0458Z-150417T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1158 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
GRAY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 100 AM CDT
* AT 1155 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF PAMPA TO LAKE MCCLELLAN TO 6
MILES SOUTHWEST OF GREENBELT LAKE...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR
WIND DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... PAMPA... MIAMI...
HOWARDWICK... GREENBELT LAKE... NEW MOBEETIE...
KELLERVILLE... MCLEAN... LEFORS...
LAKE MCCLELLAN... ALANREED... CODMAN...
MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 117 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3575 10034 3537 10031 3499 10047 3486 10108
3528 10106 3565 10097
TIME...MOT...LOC 0457Z 255DEG 26KT 3559 10084 3526 10083
3497 10099
HAIL...1.50IN
WIND...60MPH
$$
KB2 follow-up statements
674
WWUS54 KAMA 170523
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CDT FRI APR 17 2015
TXC087-129-179-211-393-483-170600-
/O.CON.KAMA.SV.W.0045.000000T0000Z-150417T0600Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
1223 AM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COLLINGSWORTH...WESTERN WHEELER...SOUTHEASTERN ROBERTS...SOUTHWESTERN
HEMPHILL...GRAY AND NORTHERN DONLEY COUNTIES UNTIL 100 AM CDT...
AT 1219 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MIAMI TO 7 MILES NORTHWEST OF MCLEAN TO CLARENDON...
AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. GOLF BALL SIZE HAIL WAS REPORTED ALONG
INTERSTATE 40 APPROXIMATELY 4 MILES SOUTHEAST OF LAKE MCCLELLAN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... PAMPA... MIAMI...
HOWARDWICK... GREENBELT LAKE... NEW MOBEETIE...
KELLERVILLE... MCLEAN... LEFORS...
LAKE MCCLELLAN... ALANREED... CODMAN...
MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 117 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3565 10097 3575 10034 3537 10031 3499 10047
3486 10108 3528 10106
TIME...MOT...LOC 0520Z 255DEG 26KT 3569 10062 3532 10067
3498 10082
HAIL...1.75IN
WIND...60MPH
$$
KB601
WWUS54 KAMA 170544
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT FRI APR 17 2015
TXC087-129-179-211-393-483-170600-
/O.CON.KAMA.SV.W.0045.000000T0000Z-150417T0600Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
1244 AM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COLLINGSWORTH...WESTERN WHEELER...SOUTHEASTERN ROBERTS...SOUTHWESTERN
HEMPHILL...EASTERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 100 AM
CDT...
AT 1240 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF LORA TO KELLERVILLE TO 7 MILES
NORTHEAST OF LELIA LAKE...AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... MIAMI... HOWARDWICK...
GREENBELT LAKE... NEW MOBEETIE... KELLERVILLE...
MCLEAN... LEFORS... LAKE MCCLELLAN...
ALANREED... MOBEETIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3536 10090 3569 10070 3575 10034 3537 10031
3499 10047 3486 10108
TIME...MOT...LOC 0543Z 255DEG 26KT 3571 10043 3538 10047
3499 10068
HAIL...1.75IN
WIND...60MPH
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 11:01 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 16, 11:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1101 PM CDT THU APR 16 2015 .AVIATION... BELIEVE THAT THE THUNDERSTORM ACTIVITY SHOULD REMAIN EAST OF THE TAF SITE THROUGH THIS FORECAST. HOWEVER...SOME MVFR VISIBILITIES MAY BRIEFLY VISIT THE TAF SITES TOWARD SUNRISE. SOUTH TO SOUTHWEST WINDS WILL PICK UP DURING THE MORNING HOURS ON FRIDAY. SKIES SHOULD REMAIN VFR OUTSIDE OF THE POSSIBLE FOG IN THE EARLY MORNING. && .PREV DISCUSSION... /ISSUED 800 PM CDT THU APR 16 2015/ UPDATE... CONTINUE TO SLOWLY TRIM THE TORNADO WATCH AS THE TORNADO THREAT DIMINISHES. WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE EASTERN TEXAS PANHANDLES. PREV DISCUSSION... /ISSUED 652 PM CDT THU APR 16 2015/ UPDATE... HAVE TRIMMED THE BACK EDGE OF THE TORNADO WATCH WITH THE WATCH INTACT ACROSS THE FAR EASTERN PANHANDLES. THE PREVIOUS STORMS THIS AFTERNOON HAVE HELPED TO STABILIZE THE ATMOSPHERE AND WE WILL LIKELY NOT HAVE ENOUGH TIME BEFORE SUNSET TO DESTABILIZE AGAIN. SEVERE STORMS ARE NOT OUT OF THE QUESTION AS HI-RES MODELS DEVELOP AN ADDITIONAL BAND OF STORMS ACROSS OUR WEST TONIGHT BUT THE CHANCE FOR ADDITIONAL TORNADOES FROM THAT ROUND OF CONVECTION IS UNLIKELY. PREV DISCUSSION... /ISSUED 625 PM CDT THU APR 16 2015/ AVIATION... CONVECTION ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON WILL CAUSE A COMPLICATED TAF CYCLE THROUGH ROUGHLY 6Z THIS EVENING FOR ALL TERMINALS. HAVE CARRIED VCTS FOR ALL TERMINALS AND HAVE REMOVED MENTION FROM PREVAILING BASED ON HI-RES MODELS. SHOULD A CORE MOVE OVER THE TERMINALS WE WILL LIKELY SEE A QUICK DROP IN VISIBILITY AND CEILINGS TO IFR OR LOWER. UPDATES ARE LIKELY DURING THE FIRST 6 HOURS OF THIS TAF ISSUANCE. OVERNIGHT WE COULD SEE A MVFR DECK DEVELOP ACROSS THE TERMINALS AS LOW LEVEL MOISTURE IS VERY AMPLE. DRIER AIR MOVES INTO THE AREA ON FRIDAY TO MIX OUT THE LOW CLOUDS AND BRING A RETURN TO VFR CONDITIONS. PREV DISCUSSION... /ISSUED 307 PM CDT THU APR 16 2015/ DISCUSSION... RE-POSTING THE AFD SECTION CONCERNING THE CONVECTIVE POTENTIAL FOR TODAY. LONG TERM SECTION BELOW. WE WILL PERFORM A SPECIAL BALLOON RELEASE AT 18Z. INITIAL CONCERN IS WEAK COLD FRONT MOVING SOUTHEAST ACROSS THE WESTERN PANHANDLES AND ONGOING CLOUDS/SHOWERS IN THAT AREA. FURTHER EAST WITH LESS CLOUD COVER SURFACE DIABATIC HEATING AND SOUTHEASTERLY LOW LEVEL MOIST ADVECTION IS OCCURING. 12Z OBSERVED KAMA SOUNDING MODIFIED FOR EXPECTED AFTERNOON TEMPERATURE YIELDS MODERATE SURFACE BASED INSTABILITY. ONE OF THE BIGGEST UNCERTAINTIES NOW IS TO WHAT DEGREE WE MIX OUT AND IMPLICATIONS THAT WILL HAVE FOR INSTABILITY. MOISTURE IS PROBABLY QUITE SHALLOW BUT MODEL FORECAST SOUNDINGS SHOW DEEPENING WITH TIME. LATEST WEST TEXAS MESONET OBS SHOW LOW 60 DEGREE SURFACE DEW POINTS UP STREAM IMPINGING ON THE SOUTHEAST PORTION OF THE FORECAST AREA. RAP AND OTHER SHORT RANGE GUIDANCE SEEM TO BE TOO WEAK AND SLIGHTLY MISPLACED WITH SURFACE LOW DEEPENING OVER NORTHEAST NEW MEXICO...HENCE MORE SIGNIFICANT ISOLLOBARIC RESPONSE AND LOW LEVEL MOISTURE SEEN IN REGIONAL OBSERVATIONS. CURRENT THINKING IS THAT CONVECTION OVER THE WESTERN PANHANDLES WILL CONTINUE TO DEEPEN INTO EARLY AFTERNOON WITH MORE ROBUST CONVECTION EVOLVING OVER THE EASTERN EDGE OF THIS AREA MOVING INTO THE CENTRAL PANHANDLES THROUGH THE EARLY AFTERNOON. ADDITIONAL CONVECTIVE INITIATION MAY OCCUR FURTHER EAST AS WELL. STORM MOTIONS WILL BE NORTHEASTERLY AT AROUND 25 KNOTS. WITH SUCH LOW FREEZING LEVELS AROUND 8500 FEET AND STEEP MID LEVEL LAPSE RATES...LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH DAMAGING WINDS. THE BEST CHANCE OF A TORNADO WILL BE LATER THIS EVENING AS LOW LEVEL MOIST ADVECTION CONTINUES AND LOW LEVEL JET STRENGTHENS RESULTING IN STRONGER 0-1KM SHEAR. ANOTHER CONCERN IS DURATION. WITH LOW LEVEL THETA-E ADVECTION CONTINUING INTO THE EVENING SO WILL THE THREAT OF CONVECTION. A MARGINAL SEVERE WEATHER THREAT MAY PERSIST INTO THE NIGHT. BRB LONG TERM... THE UPPER LOW WILL START TO MOVE TO THE EAST ON FRIDAY AND THIS SHOULD LIMIT THE WESTWARD EXTENT OF PRECIPITATION CHANCES. HOWEVER THERE WILL BE ENOUGH INSTABILITY AND DEEP LAYER SHEAR TO SUPPORT THE RISK FOR STRONG TO A FEW SEVERE THUNDERSTORMS ESPECIALLY ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SATURDAY THE LOW CONTINUES ITS TRACK AND SOME MODELS PLACE THE PANHANDLES WITH THE DRY SLOT OF THIS SYSTEM WHILE OTHERS KEEP THE FAR EASTERN PANHANDLES WITH PRECIP CHANCES. HAVE KEPT VERY LOW END POPS FOR THIS AREA BUT IF THIS DRY SLOT TREND CONTINUES THEN WE COULD BE PRECIP FREE ON SATURDAY. NORTHWEST FLOW DEVELOPS ACROSS THE PANHANDLES AND BRINGS OFF AND ON PRECIP CHANCES FROM MONDAY NIGHT THROUGH MID WEEK. INSTABILITY LOOKS TO BE LIMITED NEXT WEEK TO KEEP THE CHANCE FOR SEVERE WEATHER LOW. FIRE WEATHER... ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TOMORROW ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. THE POSSIBILITY OF PRECIPITATION ACROSS THIS AREA COULD MITIGATE THESE FIRE WEATHER CONDITIONS AS FUELS COULD BECOME UNSUPPORTIVE. WILL HOLD OFF ON ISSUING ANY FIRE WEATHER PRODUCTS DUE TO THE UNCERTAINTY. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH SATURDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/06
Hazardous weather outlook, Apr 16, 9:53 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 953 PM CDT THU APR 16 2015 OKZ001>003-TXZ001>020-171500- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 953 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE PANHANDLES. SOME STORMS MAY BECOME SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AROUND 60 MILES AN HOUR. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AFTERNOON AND EVENING ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES. THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP WILL BE HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS AROUND 60 MPH. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES SUNDAY THROUGH WEDNESDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER DURING THIS TIME IS LOW. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE OVERNIGHT...AS WELL AS POTENTIALLY ON FRIDAY...AND AGAIN ON SATURDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS WESTERN PARTS OF THE PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON FRIDAY. GOEHRING
In the hours before
Special weather statement, Apr 16, 10:38 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT THU APR 16 2015
TXZ009-170430-
ROBERTS TX-
1038 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTS COUNTY UNTIL 1130
PM CDT...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF CODMAN...OR 5 MILES WEST OF
MIAMI...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3563 10063 3565 10081 3606 10082 3606 10054
3605 10054 3596 10054
TIME...MOT...LOC 0338Z 187DEG 23KT 3570 10074
NFLocal storm report, Apr 16, 10:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL PANHANDLE 35.35N 101.38W
04/16/2015 E0.88 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1500380
LGSpecial weather statement, Apr 16, 10:55 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1055 PM CDT THU APR 16 2015 TXZ008-009-013-014-170445- CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX- 1055 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CARSON...SOUTHWESTERN ROBERTS... SOUTHEASTERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES UNTIL 1145 PM CDT... AT 1054 PM CDT...THE PUBLIC REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF PANHANDLE TO 7 MILES SOUTHEAST OF PANHANDLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PAMPA... PANHANDLE... KINGSMILL... WHITE DEER... SKELLYTOWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3574 10109 3540 10079 3522 10132 3540 10152 TIME...MOT...LOC 0356Z 239DEG 32KT 3541 10138 3530 10127 NF
Local storm report, Apr 16, 10:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL PANHANDLE 35.35N 101.38W
04/16/2015 E1.00 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1500381
LGSpecial weather statement, Apr 16, 10:59 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1059 PM CDT THU APR 16 2015 TXZ013-014-018-019-170445- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 1059 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 1145 PM CDT... AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GROOM... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 100 AND 126. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3537 10106 3515 10084 3495 10144 3512 10152 TIME...MOT...LOC 0400Z 236DEG 31KT 3507 10139 NF
Special weather statement, Apr 16, 11:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1142 PM CDT THU APR 16 2015
TXZ013-014-018-019-170530-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
1142 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHEASTERN
CARSON...GRAY AND DONLEY COUNTIES UNTIL 1230 AM CDT...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
PAMPA TO 6 MILES SOUTHEAST OF GOODNIGHT...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... PAMPA... LELIA LAKE...
HOWARDWICK... HEDLEY... GREENBELT LAKE...
GOODNIGHT... MCLEAN... LEFORS...
LAKE MCCLELLAN... KINGSMILL... ALANREED...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 146.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3485 10124 3561 10103 3560 10054 3526 10054
3481 10067
TIME...MOT...LOC 0442Z 274DEG 23KT 3551 10093 3496 10111
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| Apr 16, 7:14 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 46 min |
| Apr 16, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 31 min |
| Apr 16, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 66 min |
| Apr 16, 8:27 PM CDT | Special Weather Statement | AMA | Roberts | 48 min |
| Apr 16, 8:39 PM CDT | Flash Flood Warning | AMA | Wheeler | 4 hr |
| Apr 16, 9:07 PM CDT | Special Weather Statement | AMA | Wheeler | 38 min |
| Apr 16, 9:21 PM CDT | Special Weather Statement | AMA | Roberts | 39 min |
| Apr 16, 9:47 PM CDT | Special Weather Statement | AMA | Randall | 43 min |
| Apr 16, 9:56 PM CDT | Special Weather Statement | AMA | Randall | 49 min |
| Apr 16, 10:14 PM CDT | Special Weather Statement | AMA | Gray | 46 min |
| Apr 16, 10:38 PM CDT | Special Weather Statement | AMA | Roberts | 52 min |
| Apr 16, 10:55 PM CDT | Special Weather Statement | AMA | Carson, Gray | 50 min |
| Apr 16, 10:59 PM CDT | Special Weather Statement | AMA | Armstrong | 46 min |
| Apr 16, 11:42 PM CDT | Special Weather Statement | AMA | Donley, Gray | 48 min |
| Apr 17, 12:05 AM CDT | Special Weather Statement | AMA | Hemphill | 55 min |
| Apr 17, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 54 min |
| Apr 17, 1:00 AM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 45 min |
| Apr 17, 1:11 AM CDT | Special Weather Statement | AMA | Collingsworth | 49 min |
| Apr 17, 1:35 AM CDT | Areal Flood Advisory | AMA | Wheeler | 4 hr |
| Apr 17, 1:49 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 56 min |
| Apr 17, 2:42 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 63 min |
| Apr 17, 5:27 AM CDT | Areal Flood Advisory | AMA | Wheeler | 4 hr |
| Apr 17, 5:38 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.